Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS La Crosse, WI

July 5, 2011Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 5, 2011, 8:39 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 8:39 PM CDT (01:39 UTC)
Expired
Jul 5, 2011, 9:30 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:43 PM CDTHAIL 0.56 Nne Thorp, WIUP TO DIME SIZED. E1.25 INCHES OF RAIN FROM STORM.
Jul 5, 8:44 PM CDTTSTM WND GST 456 Ne Thorp, WI40-45 MPH WIND WITH PEA-SIZED HAIL.
Jul 5, 8:44 PM CDTTSTM WND GST 506 Ene Thorp, WINO HAIL.
Jul 5, 8:45 PM CDTTSTM WND DMG3 S Lublin, WIPOWER OUT AND 2-4 INCH DIAMETER TREE BRANCHES DOWN. COUNTY LINE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS53 KARX 060139
SVRARX
WIC019-119-060230-
/O.NEW.KARX.SV.W.0058.110706T0139Z-110706T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  SOUTHWESTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 930 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR LUBLIN...OR 22 MILES WEST OF
  MEDFORD...MOVING SOUTHEAST AT 20 MPH. THIS STORM CAN PRODUCE
  QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORP AROUND 845 PM...
  RESEBURG AROUND 855 PM...
  OWEN AND WITHEE AROUND 905 PM...
  LONGWOOD AROUND 915 PM...  
  ATWOOD AROUND 925 PM...
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4481 9037 4481 9085 4508 9087 4508 9061
TIME...MOT...LOC 0138Z 326DEG 18KT 4503 9076
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
3 follow-up statements
436 
WWUS53 KARX 060200
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT TUE JUL 5 2011

WIC119-060209-
/O.CAN.KARX.SV.W.0058.000000T0000Z-110706T0230Z/
TAYLOR WI-
900 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAYLOR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4481 9037 4481 9085 4503 9087 4503 9057
TIME...MOT...LOC 0159Z 317DEG 19KT 4495 9064

$$

WIC019-060230-
/O.CON.KARX.SV.W.0058.000000T0000Z-110706T0230Z/
CLARK WI-
900 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
COUNTY UNTIL 930 PM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A TREE HAD FALLEN ACROSS 
LARSON ROAD EAST OF LUBLIN IN SOUTHERN TAYLOR COUNTY AROUND 830 PM. 

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR COUNTY O AND STERLING AVENUE...
OR 20 MILES SOUTHWEST OF MEDFORD...MOVING SOUTHEAST AT 20 MPH. THIS
STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OWEN AROUND 905 PM...
  LONGWOOD AND STERLING AVENUE AND STARKS ROAD AROUND 910 PM...
  ATWOOD AROUND 920 PM...
  COUNTY K AND CAPITAL ROAD AND RIPLINGER AROUND 930 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4481 9037 4481 9085 4503 9087 4503 9057
TIME...MOT...LOC 0159Z 317DEG 19KT 4495 9064
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
666 
WWUS53 KARX 060217
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT TUE JUL 5 2011

WIC019-060230-
/O.CON.KARX.SV.W.0058.000000T0000Z-110706T0230Z/
CLARK WI-
917 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
COUNTY UNTIL 930 PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LOYAL TO
THORP...MOVING SOUTHEAST AT 30 MPH. THESE STORMS CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RIPLINGER BY 920 PM....
  STERLING AND STARKS AVENUE BY 930 PM...
  COUNTY K AND CAPITOL ROAD AROUND 930 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4500 9059 4481 9037 4481 9085 4503 9087
TIME...MOT...LOC 0216Z 320DEG 27KT 4482 9041 4488 9075
WIND...HAIL 60MPH <.50IN

$$

BAUMGARDT
788 
WWUS53 KARX 060225
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT TUE JUL 5 2011

WIC019-060234-
/O.EXP.KARX.SV.W.0058.000000T0000Z-110706T0230Z/
CLARK WI-
925 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK COUNTY WILL
EXPIRE AT 930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING CONTINUES TO SHOW 
SIGNS OF WEAKENING. BY 930 PM...THESE STORMS ARE EXPECTED TO BE 
BELOW SEVERE LIMITS. 

HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD PRODUCE SMALL 
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND BRIEF HEAVY RAIN.

LAT...LON 4500 9059 4481 9037 4481 9085 4503 9087
TIME...MOT...LOC 0224Z 325DEG 22KT 4480 9045 4486 9079

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:10 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 5, 3:10 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT TUE JUL 5 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT AND
ACROSS THE NORTH THU THRU FRI NIGHT...TEMPERATURES THROUGH THE
PERIOD.

18Z DATA ANALYSIS HAD A WEAK/ILL-DEFINED TROUGH/FRONT SOUTHWEST TO
NORTHEAST ACROSS THE REGION...NEAR A KFSD-KMSP-KMQT LINE. WV IMAGERY
DEPICTED A SHORTWAVE OVER SOUTH-CENTRAL MN...MAKING STEADY PROGRESS
EAST. CLOUDS FROM EARLIER CONVECTION AND AHEAD OF THE SHORTWAVE
LIMITING WARM-UP TODAY WITH MIXED-LAYER CAPES MOSTLY IN THE 500-1250
J/KG RANGE. STRONGER CAPE WELL WEST/SOUTH OF THE AREA. SCT SHRA/TSRA
ACROSS THE AREA IN WEAK LIFT AHEAD OF THE SHORTWAVE AND ALONG WHAT
LOOKS TO BE A WEAK SFC-850MB CONVERGENCE AXIS WITH/AHEAD OF THE
TROUGH.

05.12Z MODELS LOOK TO HAVE INITIALIZED WITHOUT SIGNIFICANT ERRORS
BUT DO SHOW SOME SMALL DETAIL DIFFERENCES AT THE START. EVEN SO...
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO FRI NIGHT. DPROG/DT OF
500MB HGTS AT 05.12Z SHOWED MODEL RUNS OF 03.12Z AND 04.12Z VERIFIED
QUITE WELL ACROSS NOAM WITH SOMEWHAT BETTER RUN-TO-RUN CONSISTENCY
TO GFS. FOR TONIGHT/WED MODELS TREND TOWARD FAVORING FASTER OF
EARLIER SOLUTIONS WITH THE TROUGH EXITING EAST OF THE REGION AND
FURTHER WEST SOLUTIONS WITH RIDGING BUILDING THRU WY/MT INTO
ALB/SASKAT. MODELS TREND TOWARD A COMPROMISE OF THE EARLIER RUNS THU
INTO FRI NIGHT AS THE PATTERN SLOWLY PROGRESSES...THE RIDGE AXIS
MOVE EAST OVER THE NORTH CENTRAL CONUS AND THE NEXT TROUGH MOVES
INTO THE NORTHERN ROCKIES/SOUTHWEST CAN. BIT BETTER CONSISTENCY TO
GFS AT 00Z THU/FRI AND TO ECMWF AT 00Z SAT. CHECK OF OBS VS. MODEL
DATA AT 18Z SHOWED MODELS REASONABLE WITH THE WEAK TROUGH/FRONT
ACROSS THE REGION. NAM WAS A BIT HIGH WITH SFC DEW POINTS ACROSS
MUCH OF WI/ SOUTHERN MN/EASTERN IA. PER WV/RADAR IMAGERY...NAM/ECMWF
APPEARED BETTER WITH THE SHORTWAVE JUST WEST OF THE FCST AREA.
MODELS ALL STRUGGLING WITH THE 12Z-18Z PRECIP ACROSS THE REGION.
SOMEWHAT BETTER DEPICTIONS BY LOCAL/REGIONAL WRF MODELS BUT EVEN
THEY SHOW DIFFERENCES. DIFFERENCES BEYOND TONIGHT RATHER SMALL AND
THUS NO SPECIFIC MODEL FAVORITE. PREFERRED A BLEND/ COMPROMISE THIS
CYCLE. SHORT TERM FCST CONFIDENCE AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...SOUTH CENTRAL MN SHORTWAVE WILL MOVE EAST OF
THE FCST AREA BY MID EVENING. SUBSIDENCE/DRYING SPREADS SOUTHEAST
ACROSS THE FCST AREA LATER THIS EVENING/OVERNIGHT IN THE WAKE OF
THE SHORTWAVE AND BEHIND THE PASSING TROUGH/FRONT. BASED ON MID
AFTERNOON RADAR TRENDS...CONVECTION LOOKS TO REMAIN SCT ACROSS THE
AREA AHEAD OF THE SHORTWAVE AND LEFT RAIN CHANCES FOR THIS EVENING
IN THE 20-40 PERCENT RANGE...HIGHEST OVER THE SOUTHEAST HALF OF THE
FCST AREA. WITH LESSER CAPE DUE TO THE CLOUDS AND SHEAR ON THE WEAK
SIDE...ANY TSRA THIS EVENING EXPECTED TO REMAIN SUB-SEVERE. HGTS
RISE WITH DRIER HIGH PRESSURE BUILDING ACROSS THE REGION FOR WED
INTO THU. SUNNY/MOSTLY SUNNY DAY EXPECTED FOR WED. HIGH OVERHEAD
WED NIGHT WITH CLEAR/MOSTLY CLEAR SKIES AND LIGHT/CALM WINDS.
PREVIOUS FCST INCLUDED LATE NIGHT/EARLY MORNING VALLEY FOG INTO THU
MORNING AND THIS STILL LOOKS GOOD. CENTER OF THE SFC-850MB HIGH
SLIPS EAST OF THE AREA FOR THU/FRI BUT A WEAK RIDGE AXIS REMAINS
EAST-WEST ACROSS THE SOUTH PORTIONS OF THE FCST AREA. A BIT MORE
WIND THU NIGHT BUT STILL QUITE LIGHT WITH MOSTLY CLEAR SKIES. GRIDS
CARRIED FOG IN THE LOWER WI RIVER VALLEY INTO FRI MORNING AND
ALSO LOOKS GOOD. SOME WEAK 925-700MB MOISTURE TRANSPORT/WARM
ADVECTION/ISENTROPIC LIFT SPREADS NORTH/EAST AROUND THE WESTERN
PERIPHERY OF THE HIGH AND INTO NORTHERN WI FOR THU/FRI. THIS ALONG
WITH A FEW OF THE MODELS INDICATING A WEAK SHORTWAVE OR TWO IN THE
NORTHWEST FLOW ALOFT TO RIPPLE SOUTHEAST ACROSS THE REGION BOTH THU
AND FRI. CAPE AXIS IS OVER CENTRAL MN INTO NORTHERN WI THU/FRI. MAY
YET NEED A SMALL SHRA/TSRA CHANCE ALONG/NORTH OF HWY 29 THU
AFTERNOON AND NORTH OF A KRST-KISW LINE FRI AFTERNOON. LEFT THIS OUT
FOR NOW GIVEN LOWER CONFIDENCE IN THE MOISTURE AND ANY CONVERGENCE/
LIFT DETAILS. WEAK SHORTWAVE RIDGING ALOFT BUILDS OVER THE AREA FOR
FRI NIGHT WITH MAIN AXIS OF MOISTURE TRANSPORT AHEAD OF THE NEXT
TROUGH WELL WEST OF THE FCST AREA. LEFT FRI NIGHT DRY AS WELL.
HOWEVER...IF MORE PROGRESSIVE MODELS ARE MORE CORRECT CANNOT RULE
OUT A SMALL SHRA/TSRA CHANCE OVER MAINLY THE NORTHWEST HALF OF THE
FCST AREA FRI NIGHT.

NUMERICAL TEMP GUIDANCE FOR TONIGHT THRU FRI NIGHT GENERALLY SIMILAR
AND LOOK TO BE IN THE BALLPARK. TRENDED TOWARD A BLEND OF THE
GUIDANCE LOWS/HIGHS THRU FRI NIGHT.

.LONG TERM...SATURDAY THROUGH TUESDAY

05.00Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT SAT WITH NEARLY
ZONAL FLOW ACROSS THE NORTHERN CONUS AND A SHORTWAVE TROUGH MOVING
ACROSS THE CAN ROCKIES. TIMING DIFFERENCES BEGIN TO APPEAR AS THIS
TROUGH MOVES ACROSS SOUTH CENTRAL CAN/INTO WESTERN GREAT LAKES ON
SUN BUT OVERALL TREND LOOKS A BIT SLOWER THAN THE RUNS OF 04.00Z.
TREND MON/TUE IS SLOWER...LINGERING MORE AND SLIGHTLY STRONGER
TROUGHING OVER THE WESTERN/NORTHERN GREAT LAKES AND MORE RIDGING
INTO MT/ALB/ SASKAT. 05.12Z BACK TO TRENDING A BIT FASTER WITH THE
TROUGH BY MON/TUE. WITH MODEST BETWEEN MODEL AND RUN-TO-RUN
CONSISTENCY AMONG GFS/ECMWF AND THEIR ENSEMBLES...LONG TERM FCST
CONFIDENCE GOOD WITH THE LARGER SCALE FEATURES/FLOW...BUT AVERAGE
WITH THE TIMING/DETAIL DIFFERENCES OF THE SMALLER SCALE FEATURES IN
THE NEARLY ZONAL FLOW. LOW LEVEL MOISTURE TRANSPORT/THERMO-DYNAMIC
FORCING/LIFT INCREASE OVER THE AREA SAT AS THE HIGH MOVES EAST OF
THE REGION AND THE SFC/LOW LEVEL TROUGH MOVES EAST ACROSS THE
NORTHERN PLAINS. RATHER GOOD CONSISTENCY AMONG MODELS INCLUDING
05.12Z RUNS /BUT FOR OUTLIER LOOKING GEM/ FOR THE SFC TROUGH/FRONT
TO MOVE ACROSS THE AREA LATER SUN/SUN NIGHT...THEN STALL OVER OR
JUST SOUTH OF THE AREA FOR MON. SHRA/TSRA CHANCES FOR AT LEAST LATER
SAT INTO MON LOOK QUITE REASONABLE. SOME CONSENSUS FOR WEAK SFC HIGH
PRESSURE TO BUILD INTO THE REGION FOR TUE...BUT TIMING/DETAIL
DIFFERENCES BEGIN TO HAVE BIGGER IMPACTS BY TUE. MOISTURE/
INSTABILITY MAY LINGER OVER THE AREA YET TUE FOR A SMALL SHRA/TSRA
CHANCE OVER MAINLY THE SOUTH/WEST ENDS OF THE FCST AREA. WITH
UNCERTAINTIES OVER TIMING/COVERAGE OF CLOUDS/SHRA/TSRA MUCH OF THE
PERIOD...A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR SAT THRU
TUE LOOKED BEST.

&&

.AVIATION...LATE THIS AFTERNOON THROUGH WEDNESDAY

A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON
BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA.
CONFIDENCE REMAINS LOW THAT ANY OF THE SHOWERS OR THUNDERSTORMS WILL
IMPACT THE TAF SITES SO HAVE MAINTAINED VICINITY SHOWER AND CB
MENTION THROUGH 05.23 AT KRST AND 06.00 AT KLSE. LOOK FOR WINDS TO
BECOME NORTHWEST BEHIND THE FRONT AT 5 TO 8 KTS. HIGH PRESSURE IS
EXPECTED TO BUILD IN BEHIND THE FRONT WITH VFR CONDITIONS
ANTICIPATED THROUGH WEDNESDAY AFTERNOON. FORECAST SOUNDINGS ARE
SHOWING THE POTENTIAL FOR VALLEY FOG AT KLSE AFTER MIDNIGHT ON
WEDNESDAY WITH IFR/LIFR CONDITIONS POSSIBLE THROUGH EARLY THURSDAY
MORNING. LATER GUIDANCE WILL BE MONITORED CLOSELY AND THIS WILL HAVE
TO BE ADDED TO THE KLSE TAF IF THESE TRENDS CONTINUE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........WETENKAMP
Hazardous weather outlook, Jul 5, 5:55 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
555 AM CDT TUE JUL 5 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-061100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
555 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS TODAY AND TONIGHT
AS IT MOVES SOUTH THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING
WIND GUSTS THIS AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH
MONDAY. AT THIS TIME...IT IS NOT CLEAR IF THERE WILL BE ANY THREAT
FOR SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE
EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/04

In the hours before

Local storm report, Jul 5, 5:22 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             4 E WONEWOC             43.65N 90.14W
07/05/2011  E1.00 INCH       JUNEAU             WI   PUBLIC

            LASTED 15 MINUTES AND WAS 1-2 DEEP. E1.5 OF RAIN.

0407 PM     HAIL             2 ENE WONEWOC           43.66N 90.19W
07/05/2011  E0.75 INCH       JUNEAU             WI   PUBLIC

            WINDS 40-50 MPH ALSO. HAIL SIZE AROUND DIMES.

0408 PM     HAIL             4 E WONEWOC             43.65N 90.14W
07/05/2011  E1.00 INCH       JUNEAU             WI   PUBLIC

            SMALL BRANCHES DOWN WITH WINDS E50-60 MPH.

0408 PM     HAIL             4 E WONEWOC             43.65N 90.14W
07/05/2011  E0.25 INCH       JUNEAU             WI   PUBLIC

            WINDS 40-50 MPH.

&&

DANB
Local storm report, Jul 5, 5:28 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             4 E WONEWOC             43.65N 90.14W
07/05/2011  E1.00 INCH       JUNEAU             WI   PUBLIC

            LASTED 15 MINUTES AND WAS 1-2 INCHES DEEP. E1.5 OF RAIN.

&&

DANB
Special weather statement, Jul 5, 6:26 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT TUE JUL 5 2011

WIZ017-060015-
TAYLOR-
626 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS APPROACHING TAYLOR COUNTY...

AT 620 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 25 MILES NORTH OF WESTBORO TO 25 MILES NORTHWEST OF JUMP
RIVER...MOVING SOUTHEAST AT 20 MPH. THIS IS ROUGHLY ALONG A LINE
FROM PHILLIPS TO EXELAND...OR A LINE JUST NORTH OF HIGHWAY 8.

WIND GUSTS OF 40 TO 50 MPH AND HAIL MAY ACCOMPANY THESE
THUNDERSTORMS. THERE IS A CHANCE THESE STORMS COULD BE STRONGER.

THE STORMS WILL MOVE INTO NORTHERN TAYLOR COUNTY AFTER 7 PM AND
COULD AFFECT THOSE ALONG A JUMP RIVER TO RIB LAKE LINE.

FURTHER INFORMATION WILL BE PROVIDED REGARDING THESE STORMS AS THEY
MOVE CLOSER.

BAUMGARDT
Special weather statement, Jul 5, 6:57 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT TUE JUL 5 2011

WIZ017-060030-
TAYLOR-
657 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS APPROACHING TAYLOR COUNTY...

AT 656 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
HIGHWAY 8 FROM GLEN FLORA TO PRENTICE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE WEAKENED OVER THE PAST 30 MINUTES FROM SEVERE
LEVELS...BUT WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE
THUNDERSTORMS.

THE STORMS WILL BE NEAR...
  JUMP RIVER AROUND 710 PM...
  WESTBORO AROUND 720 PM...
  RIB LAKE...CHELSEA AROUND 730 PM...

BAUMGARDT
Special weather statement, Jul 5, 7:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT TUE JUL 5 2011

WIZ017-029-060145-
CLARK-TAYLOR-
749 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORM NEAR PERKINSTOWN AT 745 PM....

AT 745 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH
OF PERKINSTOWN IN WESTCENTRAL TAYLOR COUNTY. THE STORM WAS MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH...CLOUD TO GROUND LIGHTNING...AND HAIL
TO DIME SIZED COULD ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HIGHWAY 64 AND COUNTY D D AROUND 750 PM...
  OWEN AND CURTISS...AROUND 830 PM...

BE READY TO SEEK SHELTER FROM THIS STORM IF IT APPROACHES YOUR AREA.

BAUMGARDT

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.